MAUDE Adverse Event Report: BIOMET MICROFIXATION TOTAL MANDIBULAR SYSTEM 1.8X50MM DRILL, 26MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION TOTAL MANDIBULAR SYSTEM 1.8X50MM DRILL, 26MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Foreign report source: (b)(6).
 
Event or Problem Description
It was reported that one drill bit fractured and one drill bit bent during a procedure.No adverse events were reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following fields were updated: d4 lot number - based on a review of inventory transactions and this customer's purchase history, there are seven (7) possible lot numbers: 895130, 895240, 229460, 418120, 418100, 895210, and 895220.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection was carried out on the two drills.One of the two drills was bent at a 45 degree angle while the other drill was fractured into two pieces.The raw material cert was reviewed and there were no non-conformances found.There are no indications of manufacturing defects.This is the only complaint in regards to the drill fracturing/ bending of 24-2050 lot 321017.The most likely underlying cause is excessive force was applied beyond what the product is designed to encounter.It is possible off axis drilling occurred.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TOTAL MANDIBULAR SYSTEM 1.8X50MM DRILL, 26MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10120179
Report Number0001032347-2020-00260
Device Sequence Number16606427
Product Code HBE
UDI-Device Identifier00841036059279
UDI-Public00841036059279
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-2050
Device Lot NumberSEE H10 NARRATIVE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer08/19/2020
09/22/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date08/24/2020
09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1